Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 306, NWS Omaha, NE

July 14, 2004Dodge County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Jul 14, 2004, 4:45 AM CDT for Dodge County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2004, 4:45 AM CDT (09:45 UTC)
Expired
Jul 14, 2004, 5:30 AM CDT
In force
45 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Dodge County, NE

The radar

The Omaha radar (KOAX), 37 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.8 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2004-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3643 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2004-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3643 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:00 AM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Jul 14, 3:00 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 AM CDT WED JUL 14 2004

.DISCUSSION...

FORECAST CHALLENGE SURROUNDS THUNDERSTORM CHANCES NEXT FEW DAYS.

CLUSTER OF STORMS OVER NORTH CENTRAL NEBRASKA CONTINUES TO MOVE
SOUTHEAST THIS MORNING...GENERALLY FOLLOWING THE 850-300 MB
THICKNESS. THE ETA DIMINISHES THE AREA THIS MORNING AND WILL FOLLOW
THAT GENERAL IDEA.  THIS AFTERNOON THE MAIN INSTABILITY AXIS IS
LOCATED JUST TO THE WEST OF THE FORECAST AREA.  WILL CONTINUE WITH
THE CURRENT SMALL CHANCE POPS MAINLY OVER THE WESTERN CWA CLOSEST TO
THE INSTABILITY AXIS.  850 MB THEATA/E ADVECTION THEN SPREADS ACROSS
THE FORECAST AREA TONIGHT...AND CONTINUES INTO THURSDAY. THERE IS
ALSO MOISTURE CONVERNGECE FORECAST AT 850 MB INTO THURSDAY NIGHT
ALONG A WEAK BOUNDARY.  DECIDED TO ADD A CHANCE OF STORMS THURSDAY
INTO THURSDAY NIGHT TO ACCOUNT FOR THESE FEATURES.

A SERIES OF WAVES WILL THEN CONTINUE TO MOVE ACROSS THE UPPER RIDGE
INTO THE WEEKEND.  THE 00Z GFS BRINGS ONE ACROSS FRIDAY NIGHT AND
THE CURRENT FORECAST HAS GOT THAT SCENARIO COVERED.   RAIN CHANCES
MONDAY NIGHT INTO TUESDAY ALSO STILL LOOK GOOD AS THE GFS BRINGS A
COLD FRONT INTO THE CENTRAL PLAINS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

CK
Hazardous weather outlook, Jul 13, 4:47 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
447 PM CDT TUE JUL 13 2004

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
447 PM CDT TUE JUL 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF
THE OUTLOOK AREA THIS EVENING. SOME OF THESE STORMS COULD BE SEVERE
WITH THE MAIN HAZARDS BEING DAMAGING WINDS AND LARGE HAIL. THESE
STORMS ARE DUE TO AN UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS
EASTERN NEBRASKA AND WESTERN IOWA. THE STORMS SHOULD END FROM
NORTHWEST TO SOUTHEAST AS THE DISTURBANCE PASSES THROUGH THE AREA
THIS EVENING.

THUNDERSTORMS MAY CONTINUE OVERNIGHT ACROSS SOUTHEASTERN NEBRASKA
AND SOUTHWEST IOWA. SOME OF THESE STORMS COULD REACH SEVERE LIMITS
WITH DAMAGING WIND AND LARGE HAIL BEING THE PRIMARY HAZARDS. THESE
STORMS SHOULD BE CONFINED CLOSE TO A COLD FRONT THAT IS SITUATED
ACROSS SOUTHERN NEBRASKA AND SOUTHERN IOWA. STORMS THAT DEVELOP
ACROSS WESTERN NEBRASKA THIS EVENING SHOULD SPREAD EAST ALONG THIS
BOUNDARY.

THUNDERSTORMS MAY DEVELOP AGAIN WEDNESDAY AFTERNOON AS ANOTHER
UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. AT THIS TIME...IT
APPEARS THAT THE BEST CHANCES FOR SEVERE WEATHER WILL REMAIN WEST OF
THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY

THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY NIGHT...BUT SEVERE WEATHER
IS NOT ANTICIPATED. THUNDERSTORMS ARE ALSO POSSIBLE ACROSS THE
OUTLOOK AREA FRIDAY NIGHT AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

GRIFFIS

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:57 AM CDTSevere Thunderstorm WarningOAXMadison, Platte33 min
Jul 14, 4:31 AM CDTSevere Thunderstorm WarningOAXColfax29 min
Jul 14, 5:35 AM CDTSevere Thunderstorm WarningOAXDouglas25 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.